Ask a doctor

What Happens to Aquamid After 10+ Years?

I had Aquamid injected into my lips in 2006 and I have had no complications whatsoever. I understand that this is a permanent filler designed to last more than 8 years, however what happens after the 8 years? Will the Aquamid ever go away and if so, once most of it has depleted, will it leave horrible bumps and granulomas in my lips? My understanding of Aquamid when I got it injected was that after 10 years or so it would just disappear. Now I am worried about how my lips will look after this time.

Doctor Answers (1)

Long-term effects of Aquamid

+1

Thank you for the question.

Aquamid is very stable over the term, although continual loss of facial soft tissue volume is a normal part of the healing process, so it is conceivable that you will need touch ups at some point in the future. Regarding your question if you will develop bumps or granulomas, it is unlikely that you will experience such complications this far out from your injections. 

Warmest Regards,

Glenn Vallecillos, M.D., F.A.C.S. 


Beverly Hills Plastic Surgeon
5.0 out of 5 stars 20 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.